Page 1 of 1

Side effect question.

Posted: Fri Sep 06, 2019 3:50 pm
by Marie25
When taking folfox is being cold a side effect? I know about the cold sensitivity in mouth, hands and feet. But was wondering if it also makes your whole body cold? Hopefully he isn't fighting an infection. It's only been 1 week since his first round. :cry:

Re: Side effect question.

Posted: Fri Sep 06, 2019 4:38 pm
by Claudine
Hi Marie,
My husband has always been a furnace (as in, he'd open all the windows because he was too hot and I would FREEZE!). But when he got on Xelox, he suddenly developed a full body cold sensitivity... So my take on it is that yes, oxaliplatin will make you much more susceptible to feeling the cold. That's why doing certain chemo regimens in winter is supposedly much worse than in the warm season.

Re: Side effect question.

Posted: Fri Sep 06, 2019 8:57 pm
by MetastaticEquilibria
I’ve had oxaliplatin and a bunch of other stuff, and my core body temperature seems to have permanently dropped. I used to be a furnace, with typical temp of 37 degrees or above when healthy. Now I’m at 35.5 when waking up, and never go above 37 unless I have a fever. Also feel colder in general.

I also lost a lot of weight, so how much of this was due to chemo is a bit hard to disentangle. But I also have permanently cold, half-numb feet now, I believe from oxaliplatin-induced neuropathy.

Re: Side effect question.

Posted: Fri Sep 06, 2019 9:05 pm
by Rock_Robster
Marie25 wrote:When taking folfox is being cold a side effect? I know about the cold sensitivity in mouth, hands and feet. But was wondering if it also makes your whole body cold? Hopefully he isn't fighting an infection. It's only been 1 week since his first round. :cry:

Do you mean cold as in he feels cold, or a lower than normal temperature?

I definitely feel the cold more since doing oxi, which I’m pretty sure is neuropathy-related. Wool-blend socks and gloves are my friend in winter.

Re: Side effect question.

Posted: Fri Sep 06, 2019 10:43 pm
by boxhill
When I was on oxi I felt the cold in my feet and hands, but I didn't feel cold in general. I'm one of those people who is always hot. I find most spaces grossly overheated. There hasn't been any change in that. :)

Re: Side effect question.

Posted: Sat Sep 07, 2019 8:26 am
by Jannine
I had some odd side effects with FOLFOX, but with me it was mostly muscle twitches and muscle cramps in my hands and legs. I also had weird hair stuff (my hair quit falling out and stopped getting dirty, and has only recently started falling out at a normal rate, 9 months after finishing chemo). I don't know of anybody else who had anything like that. I expect there are a lot of side effects that aren't common.

I'd definitely mention it to his oncologist the next time he goes in for an infusion, even if it resolves before then.

Re: Side effect question.

Posted: Sat Sep 07, 2019 3:47 pm
by margiej
I was very cold during chemo.. especially my extremities. Kept snuggled under an electric blanket a lot of the time. My feet are still cold all the time from the neuropathy, I am guessing.

Re: Side effect question.

Posted: Wed Sep 11, 2019 5:49 pm
by justin case
I live in south Texas, and 80 degrees is quite tolerable, at 72 degrees after Folfox, I put on a long sleeved garment !